Alert archive / Ohio / Flash Flood Warnings in 2009

Flash Flood Warning 9, NWS Charleston, WV

June 17, 2009Lawrence County, Ohio

NWS Charleston, WV issued this flash flood warning at Jun 17, 2009, 12:01 AM EDT for Lawrence County, Ohio. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2009, 12:01 AM EDT (04:01 UTC)
Expired
Jun 17, 2009, 2:00 AM EDT
In force
119 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:00 AM EDTFLASH FLOODPedro, OHRTE 93, RTE 650, RTE 179, RTE 141 AND RTE 21 NORTH OF IRONTON AND IN THE PEDRO AREA WERE FLOODED. SEVERAL HOMES HAD WATER IN THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 170401
FFWRLX
OHC087-170600-
/O.NEW.KRLX.FF.W.0009.090617T0401Z-090617T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1201 AM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...PINE GROVE

* UNTIL 200 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 10 PM.
  SMALL STREAM FLOODING IS LIKELY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATERLOO...
  VERNON...PEDRO AND AID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS...ESPECIALLY AT NIGHT. DO NOT ATTEMPT TO 
TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A 
FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

THE RAIN SHOULD BE DIMINISHING BY 1 PM...BUT STREAMS COULD STILL
BE RISING.

&&

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3872 8268 3876 8253 3870 8247 3868 8248
      3867 8244 3860 8236 3859 8236 3858 8235
      3854 8230 3847 8258 3853 8269 3854 8270
      3857 8279

$$

22
1 follow-up statement
000 
WGUS71 KRLX 170602
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
202 AM EDT WED JUN 17 2009

OHC087-170608-
/O.EXP.KRLX.FF.W.0009.000000T0000Z-090617T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE OH-
202 AM EDT WED JUN 17 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM EDT FOR CENTRAL
LAWRENCE COUNTY IN SOUTHEAST OHIO...

HEAVY RAIN IS NO LONGER ANTICIPATED AND HAS MOVE OUT OF THE 
AREA...THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN 
ALLOWED TO EXPIRE.  MINOR WATER PROBLEMS MAY STILL BE OCCURRING 
NORTH OF IRONTON AND IN THE PEDRO AREAS...BUT WILL DIMINISH AS THE 
STREAMS AND CREEKS RECEDE.

TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.

LAT...LON 3872 8268 3876 8253 3870 8247 3868 8248
      3867 8244 3860 8236 3859 8236 3858 8235
      3854 8230 3847 8258 3853 8269 3854 8270
      3857 8279

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:34 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 16, 9:34 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
934 PM EDT TUE JUN 16 2009

.SYNOPSIS...
FRONT PUSHES SLOWLY NORTHEAST AS A WARM FRONT OVERNIGHT...MOVING
THROUGH NROTHERN WEST VIRGINIA WEDNESDAY. DOWNPOURS POSSIBLE.
UPPER LEVEL DISTURBANCES PASS LATE THURSDAY AND AGAIN FRIDAY
NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CONCERNED ABOUT THE LOW LVL CONVERGENCE AND MID LEVEL SUPPORT
OVERNIGHT. EXPANDED THE FLASH FLOOD WATCH AND STARTED IT EARLIER.

THE BEST INFLOW IS TOWARD SRN OHIO THROUGH 06Z...SHIFTS TOWARD W
CNTRL WV DURING THE PREDAWN HOURS. THE GROUND IS DRIER IN OHIO...
BUT CAN NOT RULE OUT LOCALIZED PROBLEMS. THE SE DOWNSLOPE MAY
SAVE CRW VNCTY...BUT GROUND TOO WET TO LEAVE OUT. AT 01Z HAVE THE
FRONT FROM NEAR BMG IN TO CVG OH TO HTS TO TRI TO NR CLT NC.

SINCE I INCREASED THE SE FLOW INTO THE MOUNTAINOUS COUNTIES...LOWERED THE
MIN TEMPS IN TEH UPSLOPE AREAS...INCLUDING SNOWSHOE.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
BUSY IN THE SHORT TERM. PERIOD BEGINS WITH COLD FRONT ATTEMPTING TO
CROSS CWA 00-06Z THU. 12Z GFS/00Z ECMWF/12Z UKMET PLOW FRONT
THROUGH...WITH SREF/GEMNH/NAM HANGING UP FRONT AND WASHING OUT
ACROSS OH RVR. DECIDED TO FOLLOW GFS/ECMWF AT THIS POINT. INSERTED
GUSTY WINDS/HVY RAIN IN WX GRIDS WITH MLCAPE 1000-1500 J/KG AND
DECENT 0-1 AND 0-6KM SHEAR...ALONG WITH PW AROUND 1.75IN. STORM MODE
MOSTLY LINEAR WITH EMBEDDED SEGMENTS AND A FEW SUPERCELLS POSSIBLE.
DAMAGING WINDS MAIN THREAT...BUT SOME ROTATING UPDRAFTS POSS NE
KY/SE OH WITH LOW LVL SHEAR TO WORK WITH. OF COURSE ANY DEBRIS
CLOUDS FROM MORNING CONVECTION WILL AFFECT AMOUNT OF INSTABILITY TO
WORK WITH. SPC HAS WESTERN/SOUTHERN AREAS SLGHT RISK. GREATEST
THREAT LOOKS TO BE NE KY/SE OH...CLOSER TO BEST UPPER SUPPORT/FLOW.
INSTABILITY SHOULD BE WANING BY THE TIME LINE GETS EAST OF
I77...WITH LOSS OF DAYTIME HEATING.

MOST AREAS SHOULD CATCH A BREAK THURS AFTN BEHIND FRONT.
HOWEVER...MODELS INDICATING H5 ENERGY IN NW FLOW WILL DIVE SE AND
AFFECT MAINLY NE KY/SOUTHERN COAL FIELDS/SW VA. ACCOUNTED FOR WITH
CHC POPS.

WARM FRONT DEVELOPS ACROSS NORTHERN HALF CWA BY DAWN FRI IN RESPONSE
TO SFC LOW TRAVERSING UPPR MIDWEST. MODEST INSTABILITY WITH WARM
FRONT WILL HELP SPARK CONVECTION AS THE DAY WEARS ON NORTHERN TIER
COUNTIES. AS A RESULT...INSERTED HIGH CHC POPS ACROSS NORTH FOR MOST
OF FRI AS WARM FRONT HANGS ARND NORTHERN TIER/OR JUST NORTH OF CWA.
WILL HAVE TO BE MONITORED FOR WATER PROBLEMS...WITH PW ARND 1.75 IN
AND POSS TRAINING. SHOULD REMAIN DRY ACROSS THE SOUTH AS SOME UPPR
RIDGING WILL TRY TO SNEAK FROM SW.

AFOREMENTIONED SFC LOW WILL SEND COLD FRONT APPROACHING WESTERN
FLANK OF CWA BY 12Z SAT. RAMPED POPS BACK UP ACROSS WEST INTO CHC
POPS.

FOR TEMPS BLENDED ONGOING GUID WITH LATEST MOSGUIDEBC. WILL MAKE A
RUN TOWARD 90 SOUTH OF I64 FRI IN WARM SECTOR AND INFLUENCE OF BRIEF
UPPR RIDGING. LOWS REMAIN BALMY MID 60S...TO UPPR 60S ACROSS SOUTH
FRI NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GENERALLY FOLLOWED ECMWF/HPC THINKING IN THE EXTENDED. PATTERN CHG
WILL COMMENCE THIS WEEKEND...WITH SHARP H5 TROUGH DEVELOPING ACROSS
EAST WHICH CLOSES OFF H5 LOW EASTERN LAKES...ACROSS NY STATE. THIS
TROUGH SLOWLY PULLS EAST THROUGH EXTENDED AS H5 RIDGE EXPANDS ACROSS
MOST OF THE CONUS.

COLD FRONT WILL PASS THROUGH CWA DURING DAY SAT. EXPECT CONVECTION
ALONG AND JUST AHEAD OF BAROCLINIC ZONE DURING AFT HEATING. STUCK
WITH HIGH CHC POPS FOR SAT. COLD POOL ASSOC WITH UPPER LVL LOW WILL
KEEP CLOUDS AROUND NORTHERN TIER COUNTIES/NORTHERN MTNS FOR SUN AND
MON...WITH EVERYONE ELSE DRYING OUT WITH JUST A FEW PASSING CLOUDS
FROM TIME TO TIME. COULD BE SOME INSTABILITY SHRA ON SUN AFTN...AND
ACCOUNTED FOR WITH CHC POPS ACROSS NORTH. MAYBE EVEN SMALL HAIL
THREAT AS WELL.

AS RIDGE BUILDS EASTWARD TUES AND WED...N AND NE AREAS WILL BE ON
FRINGE OF NW FLOW. STUCK SCHC POPS IN AS MODELS ARE SHOWING ENERGY
TRAVERSING RING OF FIRE.

STUCK CLOSE TO HPC/MOSGUID FOR TEMPS. GRADUAL WARMING BY DAY 7 AS
RIDGE BUILDS INTO AREA.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION COMPLEXES MESSING WITH SYNOPTIC FORCING. MAIN SYNOPTIC
FORCING SHOULD MOVE INTO SRN OHIO AND MID OHIO VALLEY 03-06Z...THEN
E...INTO WV AFTER 06Z. SO WILL STILL KEEP SHOWERS AND THUNDERSTORMS
OVERNIGHT...DESPITE THE MOST SEVERE STORMS SINKING SE INTO THE SOUTH
CAROLINA NR 00Z.

SE FLOW INCREASES...SO WILL HAVE CEILINGS NR 1 THSD FT DEVELOPING
FROM SNOWSHOE ON S THROUGH BKW VCNTY...THEN SLOWLY LIFT AFTER 14Z
WEDNESDAY.  FURTHER W HAVE CEILINGS DEVELOPG AT 3 TO 5 THSD FT
OVERNIGHT WITH 2 THSD FT AND VSBY 1 TO 3 MILES IN HEAVIER
PRECIPITATION.

INSTABILITY INCREASES AGAIN AFTER 15Z WEDNESDAY...SO VARIABLE
VISIBILITY IN SHOWERS AND THUNDERSTORMS WITH WIDESPREAD CEILINGS AT
2 TO 4 THSD FT 15Z THROUGH 00Z THURSDAY.

AVIATION OUTLOOK /BEYOND 00Z THURSDAY...
NO SIGNIFICANT WEATHER EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR WVZ005>011-
     013>017-019-024>026-033>035.
OH...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR VAZ003-004.

&&

SYNOPSIS...KTB/ARJ/30
NEAR TERM...KTB
SHORT TERM...TRM
LONG TERM...26
AVIATION...KTB
Hazardous weather outlook, Jun 16, 9:31 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT TUE JUN 16 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>017-019-024>026-033>035-180145-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-RITCHIE-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
931 PM EDT TUE JUN 16 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ018-020-027>032-036>040-046-047-180145-
CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
931 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS MAY LEAD TO ISOLATED WATER
PROBLEMS LATE TONIGHT.  A FLASH FLOOD WATCH MAY BE NEEDED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD SHOWERS AND THUNDERSTORMS MAY LEAD TO ISOLATED WATER
PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 16, 7:06 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
706 PM EDT TUE JUN 16 2009

VAZ003-170000-
DICKENSON-
706 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL AFFECT DICKENSON COUNTY...

AT 705 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM JEREMIAH
TO CLOVER FORK TO 23 MILES SOUTH OF CLOVER FORK...MOVING EAST AT 40
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...WHICH MAY BE
ENOUGH TO CAUSE A FEW TREES TO FALL IN WET GROUND. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO EXPECTED.

THESE STORMS WILL BE NEAR CLINTWOOD AROUND 745 PM...MCCLURE AROUND
750 PM...CLINCHCO AROUND 755 PM AND HAYSI AROUND 800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jun 16, 7:49 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT TUE JUN 16 2009

VAZ004-WVZ033-170015-
BUCHANAN-MCDOWELL-
749 PM EDT TUE JUN 16 2009

...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND SOUTHWESTERN
MCDOWELL COUNTIES...

AT 747 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM JOHN
FLANNAGAN LAKE TO ST. PAUL...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...WHICH MAY BE
ENOUGH TO CAUSE A FEW TREES TO FALL IN WET GROUND. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO EXPECTED.

THESE STORMS WILL BE NEAR DAVENPORT AROUND 810 PM AND GRUNDY AROUND
815 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jun 16, 10:14 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1014 PM EDT TUE JUN 16 2009

KYZ101-170300-
GREENUP-
1014 PM EDT TUE JUN 16 2009

...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENUP COUNTY...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED NEAR VANCEBURG...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM MAY
ALSO PRODUCE LOCALIZED RAINFALL TOTALS OF AROUND ONE INCH IN AN
HOUR. THIS COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BRUSHART AROUND 1045 PM...LETITIA AROUND 1055
PM AND LOAD AROUND 1100 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

10
Special weather statement, Jun 16, 11:22 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 PM EDT TUE JUN 16 2009

KYZ101-OHZ086-087-WVZ007-170430-
GREENUP-GALLIA-LAWRENCE OH-MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GALLIPOLIS...
IRONTON...SOUTH POINT...POINT PLEASANT...NEW HAVEN
1122 PM EDT TUE JUN 16 2009

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 11:15 PM...A CLUSTER OF SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST...
OUT OF GREENUP COUNTY KENTUCKY...AND THROUGH LAWRENCE AND GALLIA
COUNTIES IN SOUTHEAST OHIO...AND MOVING INTO MASON COUNTY WEST
VIRGINIA. THIS INCLUDES SUCH COMMUNITIES AS GREENUP...IRONTON...PEDRO...
AID...GALLIPOLIS...AND POINT PLEASANT.

DOWNPOURS OF RAIN ARE LIKELY. IN LOCALIZED AREAS...AN INCH OF RAIN COULD
FALL IN 30 MINUTES...CAUSING STREET AND POOR DRAINAGE
FLOODING...AND RAPID RISES ON SMALL STREAMS.

HOPEFULLY BY MIDNIGHT...THE RAIN SHOULD BE DIMINISHING IN GREENUP
COUNTY. HOWEVER...THE RAIN WILL BE INCREASING THROUGH GALLIA AND
MASON COUNTIES.

DO NOT DRIVE THROUGH WATER FLOWING ACROSS A ROAD...ESPECIALLY AT NIGHT.

IF SERIOUS FLASH FLOODING IS OBSERVED OR FORECAST...A FLASH FLOOD WARNING
COULD BE ISSUED.

KTB

Nearby

Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.